Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 137, NWS Charleston, SC

July 11, 2007Hampton County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 11, 2007, 5:05 PM EDT for Hampton County, Jasper County, South Carolina. It was in force for 55 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2007, 5:05 PM EDT (21:05 UTC)
Expired
Jul 11, 2007, 6:00 PM EDT
In force
55 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

Counties Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 3 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 5:14 PM EDTTSTM WND DMGGarnett, SCTREES DOWN.
Jul 11, 5:20 PM EDTTSTM WND DMGTarboro, SCTREES DOWN.
Jul 11, 5:30 PM EDTTSTM WND DMGRidgeland, SCTREE AND POWER LINES REPORTED DOWN AT 6 LOCATIONS IN THE CITY.
Jul 11, 5:33 PM EDTTSTM WND DMGRidgeland, SCPOSSIBLE TORNADO. WATER TANK AND PUMP HOUSE RIPPED OUT OF THE GROUND. SEVERAL TREES SNAPPED.
Jul 11, 5:35 PM EDTTSTM WND DMGGrays, SCTREES AND A POWER LINE DOWN.
Jul 11, 5:35 PM EDTTSTM WND DMGPocotaligo, SCLARGE SCRUB OAK DOWN AT THE KOA CAMPGROUND AT POINT SOUTH BY EXIT 33 ON INTERSTATE 95.
Jul 11, 5:40 PM EDTTSTM WND DMGCoosawhatchie, SCTREES DOWN AT THE 26 MILE MARKER OF NORTHBOUND INTERSTATE 26.
Jul 11, 5:40 PM EDTTSTM WND DMGYemassee, SCTREES DOWN.
Jul 11, 5:45 PM EDTTSTM WND DMG3 Ne Coosawhatchie, SCTREES DOWN IN 3 LOCATIONS IN POINT SOUTH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 4:01 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2156 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 112106
SVRCHS
SCC049-053-112200-
/O.NEW.KCHS.SV.W.0137.070711T2105Z-070711T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
505 PM EDT WED JUL 11 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 600 PM EDT

* AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM SHIRLEY TO 14 MILES SOUTHWEST OF TILLMAN...OR ALONG A LINE
  EXTENDING FROM 15 MILES EAST OF SYLVANIA TO SPRINGFIELD...MOVING
  EAST AT 35 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  SHIRLEY...
  GARNETT...
  LENA...ESTILL...
  BRUNSON...PINELAND...
  HAMPTON...

THIS IS A DANGEROUS THUNDERSTORM...TAKE COVER NOW SEVERE
THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. ABANDON MOBILE
HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR AND AVOID WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3282 8125 3294 8123 3302 8108 3270 8084
      3268 8084 3266 8087 3262 8084 3244 8082
      3242 8083 3232 8113 3252 8123 3261 8140
      3272 8142

$$

JAQ
2 follow-up statements
000 
WWUS52 KCHS 112131
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
529 PM EDT WED JUL 11 2007

SCC049-053-112200-
/O.CON.KCHS.SV.W.0137.000000T0000Z-070711T2200Z/
HAMPTON SC-JASPER SC-
529 PM EDT WED JUL 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR HAMPTON AND JASPER COUNTIES...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED 
THROUGHOUT HAMPTON AND JASPER COUNTIES...AND ARE GENERALLY MOVING 
EAST AT 35 MPH.

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3282 8125 3294 8123 3302 8108 3270 8084
      3268 8084 3266 8087 3262 8084 3244 8082
      3242 8083 3232 8113 3252 8123 3261 8140
      3272 8142

$$
JAQ
000 
WWUS52 KCHS 112204
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
603 PM EDT WED JUL 11 2007

SCC049-053-112213-
/O.EXP.KCHS.SV.W.0137.000000T0000Z-070711T2200Z/
HAMPTON SC-JASPER SC-
603 PM EDT WED JUL 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR HAMPTON AND JASPER COUNTIES
EXPIRED AT 600 PM EDT...

AT 602 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE ONLY...PLEASE 
CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 
1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3282 8125 3294 8123 3302 8108 3270 8084
      3268 8084 3266 8087 3262 8084 3244 8082
      3242 8083 3232 8113 3252 8123 3261 8140
      3272 8142

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:37 PM EDT, 28 minutes earlier.

Area forecast discussion, Jul 11, 4:37 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
437 PM EDT WED JUL 11 2007

.SYNOPSIS...
AN UPPER LEVEL SHORTWAVE AND ASSOCIATED SURFACE TROUGH WILL MOVE
THROUGH THE AREA TONIGHT. A TRAILING FRONTAL BOUNDARY WILL
APPROACH THURSDAY AND STALL OVER THE INLAND CAROLINAS THURSDAY
NIGHT THROUGH SATURDAY. THE FRONT WILL THEN LIFT BACK NORTH AND
DISSIPATE SUNDAY...GIVING WAY TO BUILDING HIGH PRESSURE FROM THE
ATLANTIC AGAIN BY EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LINES OF STRONG THUNDERSTORMS ARE MOVING INTO THE FAR WESTERN
COUNTIES OF THE FORECAST AREA THIS AFTERNOON WITHIN A DEEPLY
UNSTABLE ENVIRONMENT AHEAD OF AN APPROACHING UPPER SHORTWAVE.
LATEST MESO ANALYSIS REVEALS CAPE VALUES AROUND 3000 J/KG...WITH
LIFTED INDICES DOWN TO -6 AND -7.

THE SEABREEZE IS JUST BEGINNING TO MAKE PROGRESS AWAY FROM THE
COAST. AS THE ACTIVITY FURTHER INLAND CONTINUES TO MOVE EASTWARD
INTO THE FORECAST AREA...AN EVENTUAL INTERACTION WITH THE SEABREEZE
IS POSSIBLE DURING THE NEXT SEVERAL HOURS. EARLIER SOUNDING
ANALYSIS INDICATED WET BULB TEMPERATURES ABOVE 14 KFT AND ONLY
SLIGHT SHEAR...SUGGESTING THAT STRONG WINDS WILL BE THE MAIN
THREAT ASSOCIATED WITH THUNDERSTORMS TODAY.

UPPER SHORTWAVE AND ASSOCIATED SURFACE TROUGH WILL CROSS THE AREA
TONIGHT AND MOVE OFFSHORE BY EARLY THURSDAY MORNING. WITH THE
CONTINUED UPPER LEVEL SUPPORT...EXPECT THUNDERSTORM ACTIVITY TO BE
ABLE TO PERSIST PAST SUNSET. CHANCE POPS WILL CONTINUE FOR THE
ENTIRE CWA UNTIL AROUND MIDNIGHT. AFTER MIDNIGHT HAVE DROPPED
POPS TO SLIGHT CHANCE IN THE SOUTHERN COUNTIES AWAY FROM THE
IMMEDIATE COASTLINE...SINCE THE STRONGEST UPPER DYNAMICS WILL BE
FURTHER NORTH AND OFFSHORE.

CONCERNING TEMPERATURES...HEAT ADVISORY WILL BE ALLOWED TO
CONTINUE UNTIL 8 PM TONIGHT. OVERNIGHT LOWS WILL ONLY FALL INTO
THE LOWER TO MID 70S...WITH LOCALLY WARMER TEMPERATURES IN THE
UPPER 70S NEAR THE COAST.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
WITH THE UPPER SHORTWAVE OFFSHORE THURSDAY MORNING...DRY MID
LEVEL AIR FILTERS IN FROM THE WEST. HIGH TEMPERATURES WILL REACH
THE LOWER TO MID 90S AWAY FROM THE COAST...HOWEVER LOWER DEWPOINTS
SHOULD KEEP HEAT INDICES BELOW ADVISORY CRITERIA.

ALTHOUGH THERE WILL STILL BE PLENTY OF INSTABILITY THURSDAY
AFTERNOON...SHOWER AND THUNDERSTORM ACTIVITY WILL BE LESS
WIDESPREAD DUE TO THE DRIER AIR AND LESS FORCING. EXPECT
CONVECTION TO BE MORE SEABREEZE-DRIVEN AND DIURNAL...SO HAVE
REDUCED POPS TO SLIGHT CHANCE FOR THURSDAY AFTERNOON AND REMOVED
MENTION OF ANY PRECIP THURSDAY NIGHT. SEABREEZE MAY BE PINNED TO
THE COAST UNTIL LATE AFTERNOON ON THURSDAY...WITH MODEL SOUNDINGS
SUGGESTING A MORE SOLID WESTERLY FLOW ABOVE THE SURFACE.

A FRONTAL BOUNDARY WILL DEVELOP WITHIN THE LINGERING SURFACE
TROUGH EAST OF THE APPALACHIANS THURSDAY...BUT IS EXPECTED TO MAKE
LITTLE PROGRESS UNDER THE BLOCKING EFFECTS OF THE ATLANTIC
SURFACE RIDGE TO THE SOUTHEAST. OVERNIGHT LOWS WILL AGAIN BE
WARM...RANGING FROM THE LOWER TO MID 70S AWAY FROM THE COAST.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
SURFACE TROUGH LINGERS TO THE LEE OF THE APPALACHIANS ON
FRI...BEFORE COOL FRONT TRIES TO APPROACH FROM THE NW ON SAT...BUT
WILL LIKELY NEVER GET THIS FAR SE AS ATLC RIDGE HOLDS OVER THE SW
ATLC...FL AND THE GULF OF MEX. THE RIDGE BOTH SURFACE AND ALOFT THEN
LOOKS TO BUILD N DURING THE EARLY AND MIDDLE PART OF NEXT WEEK.

CONVECTION ON FRI LOOKS TO BE MAINLY DRIVEN BY THE SEA BREEZE...BUT
SHORT WAVE ALOFT DOES MOVE IN LATE IN THE DAY AND INTO FRI NIGHT. AS
A RESULT WILL CARRY SLGT CHANCE TO CHANCE POPS DURING THIS TIME.

FOR THE WEEKEND WITH A FRONTAL BOUNDARY NEARBY TO THE N AND NW AND
POOLING OF MOISTURE AND PWATS OVER 2 INCHES WILL GO WITH CHANCE
POPS...HIGHEST EACH AFTN/EVE.

FOR MON THROUGH WED...WITH INCREASING SUBSIDENCE AND BUILDING ATLC
RIDGE WILL PLAN ON DIURNALLY DRIVEN SLGT CHANCE TO CHANCE
POPS...WITH SEA BREEZE AS THE MAIN FORCING.

MAX TEMPS LOOK TO BE IN THE MID 90S AWAY FROM THE BEACHES FRI AFTN
WITH WSW SYNOPTIC FLOW IN PLACE. WHILE DEWPTS FAR INLAND WILL BE
DOWN NEAR 70...FURTHER E THEY WILL REACH INTO THE LOWER OR MID
70S...AND WE COULD BE LOOKING AT A MARGINAL HEAT ADVISORY FOR PARTS
OF THE REGION.

SLIGHTLY LOWER TEMPS SAT AND SUN WITH INCREASED RAIN CHANCES AND
MORE CLOUD COVER...WITH TEMPS CLIMBING A COUPLE OF DEGREES AGAIN MON
THROUGH WED.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
STRONG THUNDERSTORMS ARE MOVING EASTWARD INTO SOUTHEAST SC AND
GEORGIA THIS AFTERNOON. THE RESULTANT SEA BREEZE HAS JUST BEGUN TO
MAKE PROGRESS INLAND. EXPECT CONVECTIVE COVERAGE TO INCREASE
CLOSER TO THE TERMINALS WITHIN THE NEXT FEW HOURS. PASSAGE OF
THE UPPER LEVEL SHORTWAVE BY 06-08Z WILL END THE RISK OF ANY
PRECIP. CURRENTLY HAVE NOT GONE ANY LOWER THAN MVFR CONDITIONS
BETWEEN 20-24Z...BUT COULD EXPERIENCE LOWER CONDITIONS AND WILL
AMEND IF NECESSARY.

BOTH TERMINALS CAN EXPECT GUSTY WINDS THIS AFTN INTO THIS EVE WITH
DEEP MIXING TAPPING INTO 15-25 KT OF WIND. HIGHER GUSTS CERTAINLY
CAN OCCUR WITH ANY TSRA. WINDS WILL BE SLOWER IN DECOUPLING AT
KCHS THAN AT KSAV...AND DEPENDING UPON HOW LIGHT SURFACE WINDS
DROP TO OVERNIGHT...WE WILL BE LOOKING AT MARGINAL WIND SHEAR. 00Z
TAFS CAN ADDRESS THIS CONCERN WHEN WE GET A LOOK AT THE NEW SOUNDING
DATA.

WIND FIELDS OFF THE SURFACE TONIGHT APPEAR A TOO HIGH FOR ANY
FOG...BUT IF WE RECEIVE ENOUGH RAIN WE COULD BE LOOKING AT A
PERIOD OF MVFR VSBYS OVERNIGHT.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL OUTSIDE OF
AFTERNOON/EVENING SHOWERS AND TSTMS THROUGH MON.

&&

.MARINE...
HAVE MAINTAINED THE SMALL CRAFT EXERCISE CAUTION FOR CHARLESTON
HARBOR THIS EVENING...AS OBSERVATIONS CONTINUE TO INDICATE
SOUTHERLY WINDS BETWEEN 15 AND 20 KT. WINDS ACROSS THE COASTAL
WATERS ARE EXPECTED TO DIMINISH TO 10 TO 15 KT OVERNIGHT...EXCEPT
FOR THE OUTER GEORGIA ZONES WHERE WINDS WILL REMAIN 15 TO 20 KT.
SOUTHERLY WINDS WILL ALSO VEER TO A MORE SOUTHWEST DIRECTION
THROUGH THURSDAY MORNING.

A LATE SEABREEZE WILL ALLOW WINDS TO BACK TO THE SOUTH ONCE AGAIN
THURSDAY AFTERNOON. CHARLESTON HARBOR MAY REACH SCEC CRITERIA
AGAIN...HOWEVER HAVE CAPPED THE OTHER COASTAL ZONES AT 15 KT. SEAS
ACROSS THE SOUTHEAST SC AND GEORGIA WATERS WILL RANGE FROM 2 TO 4 FT.

CONDITIONS APPEAR FAVORABLE FOR SCSEC HEADLINES OVER PARTS OF THE
AREA FRI INTO FRI NIGHT...WITH PINCHING OF THE PRES
GRADIENT...INCREASED LOW LEVEL WIND FIELDS AND FURTHER ENHANCEMENT
DUE TO THE SEA BREEZE. ANY SUCH HEADLINES WOULD BE MOST LIKELY IN
CHARLESTON HARBOR AND THE OUTER GA WATERS DURING THIS TIME.

FOR THE WEEKEND...PROVIDED THE FRONTAL BOUNDARY NEVER GETS THIS FAR
SE...THEN MOSTLY S-SW WINDS...VEERING AT NIGHT/MORNING AND BACKING
DURING THE AFTN/EVE...WITH TYPICAL SEA BREEZE NEAR THE COAST AND IN
CHARLESTON HARBOR...AND SMALL NOCTURNAL SURGES.

AS THE ATLC RIDGE BUILDS NEXT WEEK THE SYNOPTIC FLOW LOOKS TO BACK
TO S OR SE.

TIDES...WILL NEED TO KEEP A WATCH ON TIDE LEVELS FRI AND SAT WITH
THE ASTRONOMICAL HIGH TIDES AND THE SEA BREEZE ENHANCED ONSHORE
FLOW.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
     GAZ087-088-099>101-114>119-137>141.
     HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ101-116>119-
     137>141.
SC...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
     SCZ040-042>045-047>051.
     HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ042>045-
     047>051.
MARINE...NONE.

&&

33/79
Hazardous weather outlook, Jul 11, 4:35 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT WED JUL 11 2007

GAZ087-088-099-100-114-115-SCZ040-120200-
JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE-
435 PM EDT WED JUL 11 2007

...SEVERE THUNDERSTORM WATCH 509 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

EXCESSIVE HEAT...THE COMBINATION OF WARM TEMPERATURES AND MODERATE
LEVELS OF HUMIDITY WILL PRODUCE HEAT INDEX VALUES BETWEEN 100 AND
105 DEGREES THIS AFTERNOON. BECAUSE OF THESE CONDITIONS...IF YOU
ARE PARTICIPATING IN OUTDOOR ACTIVITIES OR NEED TO WORK
OUTSIDE...TAKE EXTRA PRECAUTIONS TO AVOID HEAT SICKNESSES. THIS
INCLUDES DRINKING ENOUGH WATER TO REMAIN HYDRATED AND TAKING
FREQUENT BREAKS IN AN AIR CONDITIONED FACILITY. WEAR LIGHT WEIGHT
AND LIGHT COLORED CLOTHING. REMEMBER TO CHECK ON THE ELDERLY...THE
VERY YOUNG AND THOSE WITH ILLNESSES. DO NOT LEAVE PETS OUTDOORS OR
INSIDE CARS...EVEN IF THE WINDOWS ARE ROLLED DOWN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
EXCESSIVE HEAT...THE COMBINATION OF WARM TEMPERATURES AND MODERATE
LEVELS OF HUMIDITY WILL PRODUCE HEAT INDEX VALUES BETWEEN 100 AND
105 DEGREES FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THROUGH THIS EVENING.

GAZ101-116>119-137>141-SCZ042>045-047>051-120200-
EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-
LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
435 PM EDT WED JUL 11 2007

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 509 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

EXCESSIVE HEAT...THE COMBINATION OF WARM TEMPERATURES AND MODERATE
LEVELS OF HUMIDITY WILL PRODUCE HEAT INDEX VALUES BETWEEN 100 AND
105 DEGREES THIS AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THROUGH THIS EVENING.

AMZ330-350-352-354-374-120200-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
435 PM EDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

.STRONG THUNDERSTORMS...A FEW STRONG THUNDERSTORMS ARE POSSIBLE
THIS EVENING. GUSTY WINDS AND FREQUENT LIGHTNING ARE THE MAIN
WEATHER HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED IF STORMS BECOME SEVERE.

33

In the hours before

Special weather statement, Jul 11, 3:58 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT WED JUL 11 2007

GAZ099-100-114-115-112045-
BULLOCH-CANDLER-EVANS-TATTNALL-
358 PM EDT WED JUL 11 2007

...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY...
CANDLER COUNTY AND BULLOCH COUNTY THROUGH 445 PM EDT...

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 45
TO 55 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
OLIFFTOWN TO COBBTOWN TO 22 MILES WEST OF COLLINS...OR ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF METTER TO 9 MILES NORTHEAST OF LYONS
TO 9 MILES SOUTHWEST OF VIDALIA...MOVING EAST AT 40 MPH.

AREAS IN AND AROUND ALINE...COBBTOWN...COLLINS...GEORGIA SOUTHERN...
HOPEULIKIT...MANASSAS...METTER...PORTAL...PULASKI...REGISTER AND
STATESBORO WILL BE IMPACTED THROUGH 445 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Jul 11, 4:19 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
419 PM EDT WED JUL 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     5 SSW METTER            32.33N 82.09W
07/11/2007                   CANDLER            GA   LAW ENFORCEMENT

            4 LARGE TREES DOWN ON HIGHWAY 121 SOUTH OF METTER.

&&

33
Special weather statement, Jul 11, 4:36 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
436 PM EDT WED JUL 11 2007

GAZ114>116-112100-
EVANS-INLAND BRYAN-TATTNALL-
436 PM EDT WED JUL 11 2007

...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY
AND BRYAN COUNTY THROUGH 500 PM EDT...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 45
TO 55 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
EDNA TO CLAXTON TO BAY BRANCH...OR ALONG A LINE EXTENDING FROM 7
MILES NORTHEAST OF CLAXTON TO CLAXTON TO 7 MILES SOUTHWEST OF
CLAXTON...MOVING EAST AT 40 MPH.

AREAS IN AND AROUND BELLVILLE...BLITCHTON...CLAXTON...DAISY...
ELLABELL...GROVELAND...HAGAN...LANIER...PEMBROKE AND REIDSVILLE WILL
BE IMPACTED THROUGH 500 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
Special weather statement, Jul 11, 4:52 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
452 PM EDT WED JUL 11 2007

SCZ043-044-112130-
DORCHESTER-INLAND COLLETON-
452 PM EDT WED JUL 11 2007

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND COLLETON
COUNTY THROUGH 530 PM EDT...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
STRONG WINDS OF 45 TO 55 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES NORTH OF REEVESVILLE TO 6 MILES NORTHWEST OF
MOSELLE...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF
BROOKDALE TO 12 MILES NORTH OF HAMPTON...MOVING SOUTHEAST AT 30 MPH.

AREAS IN AND AROUND
ASHTON...CANADYS...COLLETON...DORCHESTER...HARLEYVILLE...ISLANDTON...
LODGE...RIDGEVILLE...RUFFIN...SAINT GEORGE...WALTERBORO AND WILLIAMS
WILL BE IMPACTED THROUGH 530 PM EDT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM. BE ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

JAQ
Local storm report, Jul 11, 4:58 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT WED JUL 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     TSTM WND DMG     EGYPT                   32.46N 81.47W
07/11/2007                   EFFINGHAM          GA   COUNTY OFFICIAL

            COUNTY WARNING POINT REPORTS A LARGE TREE DOWN ACROSS
            HIGHWAY 17.

&&

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 4:09 PM EDTSevere Thunderstorm WarningCHSAllendale51 min
Jul 11, 5:14 PM EDTSevere Thunderstorm WarningCHSDorchester46 min
Jul 11, 5:21 PM EDTSevere Thunderstorm WarningCHSColleton39 min
Jul 11, 5:25 PM EDTSevere Thunderstorm WarningCHSBerkeley65 min
Jul 11, 5:29 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper46 min
Jul 11, 6:01 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Dorchester41 min
Jul 11, 6:11 PM EDTTornado WarningCHSBerkeley, Charleston49 min
Jul 11, 6:20 PM EDTTornado WarningCHSCharleston40 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.